Periodic solutions of asymptotically linear Hamiltonian systems
- 144 Downloads
We prove existence and multiplicity results for periodic solutions of time dependent and time independent Hamiltonian equations, which are assumed to be asymptotically linear. The periodic solutions are found as critical points of a variational problem in a real Hilbert space. By means of a saddle point reduction this problem is reduced to the problem of finding critical points of a function defined on a finite dimensional subspace. The critical points are then found using generalized Morse theory and minimax arguments.
KeywordsHilbert Space Periodic Solution Saddle Point Number Theory Hamiltonian System
Unable to display preview. Download preview PDF.
- H. AMANN and E. ZEHNDER: Nontrivial solutions for a class of nonresonance problems and applications to nonlinear differential equations. Annali Scuola Norm. Sup. Pisa, in press.Google Scholar
- H. AMANN and E. ZEHNDER: Multiple periodic solutions for a class of nonlinear autonomous wave equations. Houston J. Math., in press.Google Scholar
- G.D. BIRKHOFF: An extension of Poincaré's last geometric theorem. Acta. Math.,47, (1925), 297–311.Google Scholar
- D.C. CLARK: A variant of the Lusternik-Schnirelman theory, Indiana Univ. Math. J.,22, (1972), 65–74.Google Scholar
- C. CONLEY: Isolated invariant sets and the Morse index. A.M.S. Regional Conference Series in Mathem., Nr. 38., 1978Google Scholar
- E.R. FADELL and P.H. Rabinowitz: Generalized cohomological index theories for Lie group actions with an application to bifurcation questions for Hamiltonian systems. Inventiones math.,45, (1978), 139–174.Google Scholar
- J. MOSER: New aspects in the theory of stability of Hamiltonian systems. Comm. Pure and Appl. Math.,11, (1958), 81–114.Google Scholar
- —: A fixed point theorem in symplectic geometry. Acta mathematica,141, (1978), 17–34.Google Scholar
- P. RABINOWITZ: Periodic solutions of Hamiltonian systems. Comm. Pure and Appl. Math.,31, (1978), 157–184.Google Scholar
- A. WEINSTEIN: Periodic orbits for convex Hamiltonian systems. Ann. of Math.,108, (1978), 507–518Google Scholar